MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC None; BIPOLAR CAUTERY CORD

INTUITIVE SURGICAL, INC None; BIPOLAR CAUTERY CORD
Model Number 470384-06
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the "code" on the bipolar energy cable had melted.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer reported no sparking, smoke, fire, or thermal damage.The cable was inspected prior to the event with no damage noted, and the number of prior uses and how long it had been on site were both unknown.At the time, the cable was connected to an integrated electro surgical unit (iesu) generator using bipolar energy and was plugged into maryland and fenestrated bipolar instruments; no information was provided on whether it was connected to the correct generator port or whether a third-party generator was in use.There were no injuries, the issue was resolved by switching to a backup cable.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the bipolar energy cable for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.

Brand Name
None
Common Device Name
BIPOLAR CAUTERY CORD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50811422
Report Number2955842-2026-39187
Device Sequence Number10575712
Product Code GEI
UDI-Device Identifier00886874112601
UDI-Public(01)00886874112601(10)VL2519001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470384-06
Device Catalogue Number470384
Device Lot NumberVL2519001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown